MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a sheath kink occurred.A left atrial appendage (laa) closure procedure was being performed.An anterior curve watchman access system (was) was positioned and a 21mm watchman laa closure device & delivery system (wds) were used.After a full recapture of the device, a sheath exchange was needed since there was a kink noted in the was at the groin.The sheath was inserted through a 16fr non-boston scientific short sheath.The guidewire used to save the transseptal access and to be able to go up with a new was an 0.035 inch non-boston scientific guidewire.A pericardial effusion was noted at this time.There was a lot of movement with the guidewire to try and reposition back in the left upper pulmonary vein.The patient was stable and the case continued.A 24mm device was successfully implanted and the patient was kept on the cath lab table to watch the effusion and make sure vitals were stable.As soon as the 24mm was released, protamine was given to reverse the heparin.Activated clotting time (act) during the case was 332 seconds.After 15 minutes the effusion was measured again and it was unchanged at 1.2cm.No further intervention was required.The patient was stable but experienced symptoms of pericarditis.The patient was discharged and as of (b)(6) 2021, the patient is recovering well at home.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11476311
Report Number2134265-2021-03209
Device Sequence Number3925323
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025738570
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date03/12/2021
Patient Sequence Number1